MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 WITH DIST.CATHETER 5/20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 WITH DIST.CATHETER 5/20; HYDROCEPHALUS MANAGEMENT
Model Number FX216T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or other abnormalities of the valve were detected.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the valve is not operating within the acceptable tolerance in either position.Results: first, we performed a visual inspection of the gav 2.0.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability of the valve.The valve was shown to be permeable.Then we carried out a computer controlled simulated flow test.The measured opening pressure was not within the accepted tolerance range for either position.Finally, we have dismantled the valve.There were no visible deposits observed inside the valve.Based on our inspection results, we can determine accelerated drainage at the time of our inspection on the valve.Even if no visible deposits were detected, it is possible that non-visible deposits inside the valve may have affected the functionality of the product.Deposits caused by substances naturally present in the csf, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of protein can compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a gav 2.0 (#fx216t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system was believed to be operating in overdrainage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 50 centimeter (cm).Weight: (b)(6).Gender: unknown.

Brand Name
GAV 2.0 WITH DIST.CATHETER 5/20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12283218
Report Number3004721439-2021-00214
Device Sequence Number14803394
Product Code JXG
UDI-Device Identifier04041906500122
UDI-Public4041906500122
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberFX216T
Device Catalogue NumberFX216T
Device Lot Number20038627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient Weight5